Alert archive / Indiana / Gale Warnings in 2018
Gale Warning 16, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 1, 2018, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2018, 11:00 AM EST (16:00 UTC)
- Expired
- Dec 1, 2018, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
108 WHUS73 KIWX 011600 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1100 AM EST Sat Dec 1 2018 LMZ043-046-020000- /O.UPG.KIWX.SC.Y.0070.000000T0000Z-181202T0000Z/ /O.NEW.KIWX.GL.W.0016.181201T1600Z-181202T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1100 AM EST Sat Dec 1 2018 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect until 7 PM EST this evening. The Small Craft Advisory is no longer in effect. * WINDS...East wind to 30 knots. Gusts of 35 to 40 knot gales. Southeast 15 to 20 knots this evening. * WAVES...3 to 5 feet, subsiding to 1 to 3 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
2 follow-up statements
611 WHUS73 KIWX 012028 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 328 PM EST Sat Dec 1 2018 LMZ043-046-020000- /O.CON.KIWX.GL.W.0016.000000T0000Z-181202T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 328 PM EST Sat Dec 1 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...East wind to 30 knots. Gusts of 35 to 40 knot gales. Southeast 15 to 25 knots this evening. * WAVES...3 to 5 feet, subsiding to 1 to 3 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
476 WHUS73 KIWX 012255 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 555 PM EST Sat Dec 1 2018 LMZ043-020600- /O.CON.KIWX.GL.W.0016.000000T0000Z-181202T0000Z/ /O.NEW.KIWX.SC.Y.0071.181202T0000Z-181202T0600Z/ New Buffalo MI to St Joseph MI- 555 PM EST Sat Dec 1 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 1 AM EST Sunday. * WINDS...East wind to 30 knots with gusts of 35 to 40 knot gales through this evening. Winds become southeasterly at 15 to 25 knots with gusts to 30 knots this evening through midnight. * WAVES...3 to 5 feet, subsiding to 1 to 3 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ046-020000- /O.CON.KIWX.GL.W.0016.000000T0000Z-181202T0000Z/ Michigan City IN to New Buffalo MI- 555 PM EST Sat Dec 1 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...East wind to 30 knots. Gusts of 35 to 40 knot gales. Southeast 10 to 15 knots this evening. * WAVES...3 to 5 feet, subsiding to 1 to 3 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 1, 6:48 AM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Dec 1, 6:48 AM EST, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 648 AM EST Sat Dec 1 2018 .SYNOPSIS... Issued at 352 AM EST Sat Dec 1 2018 Areas of fog and freezing fog with patchy drizzle will end early this morning as east winds increase and eventually become more southerly. Rain will spread across the area with a few rumbles of thunder this afternoon as a low pressure area moves across the Midwest. Lingering showers are likely Sunday followed by much colder weather with lake effect snow showers this upcoming week. && .SHORT TERM...(Today and Tonight) Issued at 352 AM EST Sat Dec 1 2018 A stagnant airmass was over the area with plenty of moisture and temperatures near freezing. This combination was causing areas of fog and freezing fog along with patchy drizzle and freezing drizzle. Have expanded the freezing fog advisory a little farther south where visibilities were still quite low and where temperatures were hovering near freezing. One report of some light icing was received over far northern Indiana earlier tonight. Otherwise, winds will increase and fog will lift as a strong low pressure area moves northeast early today. This system will bring a concern for minor flooding this weekend as moisture surges north over a warm front. Ground conditions remain saturated. Rainfall amounts are likely to be around to over an inch. Current thinking is flooding of some lowlands are likely, in addition to rises on rivers causing some to reach minor flood stage. && .LONG TERM...(Sunday through Friday) Issued at 352 AM EST Sat Dec 1 2018 Another very cold week is ahead as a large negative height anomaly settles into much of the North American interior. Light lake effect snow is likely on several days with some accumulations over far southwest Lower Michigan into northwest Indiana. The best chance for synoptic/system snow is about Thursday as an upper level system moves into the area. Otherwise, highs most of this upcoming week will be around 30 to 35. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 645 AM EST Sat Dec 1 2018 A strong upper level system will impact aviation weather through this forecast valid period. Widespread dense fog earlier in the overnight hours has improved somewhat early this morning, although widespread LIFR conditions persist with cigs around 2000 feet. Not much opportunity for substantial improvement expected through the afternoon. A large area of rainfall across central Indiana/central Illinois will continue to lift northward and overspread terminals in the 13Z-15Z timeframe. A break in the greater rain coverage is expected later this afternoon as dry slot punches into northern Indiana, but uptick in elevated instability and approach of mid/upper trough should promote development of numerous showers this afternoon into this evening. Isolated thunder is possible later this afternoon into this evening, but confidence remains too low to include with the 12Z forecast. Wind gusts will increase over the next few hours as an area of stronger pressure falls across STL vicinity begins to lift northeast. This could yield a period of 25 to 30 knot easterly gusts this morning with strongest winds expected in the 14Z-19Z timeframe. Gusts should begin to taper somewhat by late afternoon into early this evening, and will maintain mention of LLWS this evening. Best chance of more substantial improvement later tonight appears to be at KFWA with passage of occluded front. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 7 PM EST this evening for LMZ043-046. && SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 1, 10:52 AM EST, 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 1052 AM EST Sat Dec 1 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-021600- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1052 AM EST Sat Dec 1 2018 /952 AM CST Sat Dec 1 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Rainfall amounts around an inch will cause rises on rivers and some flooding of lowlands. Some rivers are expected to reach minor flood stage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rainfall from Saturday and Saturday night may lead to some minor flooding on rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-021600- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1052 AM EST Sat Dec 1 2018 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. A Gale Warning is in effect through early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small craft advisory conditions are possible Sunday night through Monday night.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:17 PM EST | Dense Fog Advisory | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 10 more | 7 hr |
| Nov 30, 8:17 PM EST | Freezing Fog Advisory | IWX | Allen, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 5 more | 10 hr |
| Dec 1, 5:55 PM EST | Small Craft Advisory | IWX | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.